Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 391, NWS Birmingham, AL

August 7, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2011, 8:32 PM CDT for 4 counties in Alabama. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 8:32 PM CDT (01:32 UTC)
Expired
Aug 7, 2011, 9:15 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, Shelby County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 8:35 PM CDTTSTM WND DMGCordova, ALTREE DOWN ON POWER LINES.
Aug 7, 8:55 PM CDTTSTM WND DMGForestdale, ALTREE DOWN ON POWER LINES.
Aug 7, 8:57 PM CDTTSTM WND DMGForestdale, ALTREE DOWN ON PRATT HIGHWAY AND OAK RIDGE DRIVE.
Aug 7, 9:10 PM CDTTSTM WND DMGBessemer, ALTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS54 KBMX 080132
SVRBMX
ALC009-073-117-127-080215-
/O.NEW.KBMX.SV.W.0391.110808T0132Z-110808T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLOUNT COUNTY IN ALABAMA...
  JEFFERSON COUNTY IN ALABAMA...
  NORTH CENTRAL SHELBY COUNTY IN ALABAMA...
  WALKER COUNTY IN ALABAMA...

* UNTIL 915 PM CDT

* AT 827 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ARKADELPHIA TO OAKMAN...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORDOVA...SUMITON...DORA...GARDENDALE...FULTONDALE...BIRMINGHAM...
  IRONDALE AND FAIRFIELD.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 61 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 137...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3390 8708 3386 8698 3387 8693 3394 8686
      3349 8654 3324 8706 3328 8707 3332 8718
      3342 8725 3346 8733 3349 8733 3348 8729
      3351 8726 3352 8732 3359 8732 3361 8742
      3369 8743 3369 8746 3379 8749 3395 8712
TIME...MOT...LOC 0131Z 329DEG 28KT 3387 8693 3372 8744

$$

56
2 follow-up statements
977 
WWUS54 KBMX 080144
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT SUN AUG 7 2011

ALC009-073-117-127-080215-
/O.CON.KBMX.SV.W.0391.000000T0000Z-110808T0215Z/
BLOUNT AL-JEFFERSON AL-SHELBY AL-WALKER AL-
844 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALKER...NORTH CENTRAL SHELBY...JEFFERSON AND SOUTHWESTERN BLOUNT
COUNTIES UNTIL 915 PM CDT...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WARRIOR TO OAKMAN...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...FULTONDALE...BIRMINGHAM...IRONDALE...FAIRFIELD...
  HUEYTOWN...MOUNTAIN BROOK...HOMEWOOD...VESTAVIA HILLS AND BESSEMER.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 65 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 137...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3349 8654 3324 8706 3328 8707 3332 8718
      3342 8725 3346 8733 3349 8733 3348 8729
      3351 8726 3352 8732 3359 8732 3361 8742
      3369 8743 3369 8746 3388 8713 3387 8704
      3383 8696 3385 8690 3394 8686
TIME...MOT...LOC 0144Z 329DEG 28KT 3378 8687 3363 8738

$$

56
872 
WWUS54 KBMX 080159
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT SUN AUG 7 2011

ALC009-080207-
/O.CAN.KBMX.SV.W.0391.000000T0000Z-110808T0215Z/
BLOUNT AL-
859 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLOUNT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3382 8677 3349 8654 3324 8706 3328 8707
      3332 8718 3342 8725 3346 8733 3349 8733
      3348 8729 3350 8726 3352 8732 3365 8733
      3380 8701 3380 8686 3384 8682
TIME...MOT...LOC 0157Z 329DEG 28KT 3369 8681 3354 8732

$$

ALC073-117-127-080215-
/O.CON.KBMX.SV.W.0391.000000T0000Z-110808T0215Z/
JEFFERSON AL-SHELBY AL-WALKER AL-
859 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALKER...NORTH CENTRAL SHELBY AND JEFFERSON COUNTIES UNTIL 915 PM
CDT...

AT 855 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GARDENDALE TO 7 MILES
NORTH OF BANKHEAD LOCK AND DAM...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...FULTONDALE...BIRMINGHAM...IRONDALE...FAIRFIELD...
  HUEYTOWN...MOUNTAIN BROOK...HOMEWOOD...VESTAVIA HILLS AND BESSEMER.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 78 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 137...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WALKER AND WESTERN PORTIONS OF JEFFERSON COUNTY. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3382 8677 3349 8654 3324 8706 3328 8707
      3332 8718 3342 8725 3346 8733 3349 8733
      3348 8729 3350 8726 3352 8732 3365 8733
      3380 8701 3380 8686 3384 8682
TIME...MOT...LOC 0157Z 329DEG 28KT 3369 8681 3354 8732

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:00 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 7, 7:00 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SUN AUG 7 2011

UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

STUBBORN OVERNIGHT CLOUD COVER ALONG AND SOUTH OF I-20 FINALLY BEGAN
TO BREAK UP ABOUT TWO HOURS AGO. THESE MID/HIGH CLOUDS PRODUCED SOME
SPORADIC LIGHT SHOWERS AND HAVE HELPED KEEP CONDITIONS COOLER AND
MORE STABLE. AN UNDULAR BORE FEATURE FROM THE OLD MCS WELL TO OUR
NORTH MOVED SE ACROSS THE AREA THIS MORNING AND SPARKED A COUPLE
SHOWERS IN THE CENTRAL PORTION OF THE CWA AND HELPED START ERODING
THE CLOUDS. A SECOND OUTFLOW BOUNDARY IS NOW MOVING SE ACROSS THE NW
COUNTIES AND IS THE MAIN FOCUSING MECHANISM...WITH PERHAPS SOME HELP
FROM A DIFFERENTIAL HEATING BOUNDARY...FOR A FEW SHOWERS/STORMS IN
THAT AREA. ANOTHER DIFFERENTIAL HEATING BOUNDARY ON THE SOUTHERN
EDGE OF THE CLOUD SHIELD AIDED IN THE CONVECTIVE INITIATION IN THE
EXTREME SE. HAVE LOWERED POPS AREA WIDE FOR THE REMAINDER OF THE
AFTN. FEEL THAT EVEN WITH THE BOUNDARY CONTINUING TO MOVE SE ACROSS
THE AREA...ACTIVITY WILL ONLY BE MINIMAL DUE TO THE MORE STABLE
CONDITIONS ACROSS THE CENTRAL PART OF THE AREA. THE HIGHEST POPS
WILL BE IN THE SOUTH WHERE PEAK HEATING HAS OCCURRED...ALONG WITH
SOME LIFT POSSIBLY GENERATED BY WHAT'S LEFT OF THE UNDULAR BORE
FEATURE/BOUNDARY THAT IS NOW IN THE AREA.

FOR TONIGHT...BOTH THE GFS AND NAM TRY TO BRING THE REMNANTS OF AN
MCS INTO THE NORTHERN PORTIONS BEFORE MIDNIGHT. LOOKING AT
RADAR...STORMS HAVE ALREADY STARTED FIRING IN CENTRAL AR. CORFIDI
VECTORS ARE GENERALLY SE BETWEEN 00Z AND 06Z...WHICH COULD BRING IT
INTO AL A LITTLE FARTHER SOUTH THAN CURRENTLY PROGGED...THAT IS IF
IT EVEN MAKES IT HERE. FOR NOW...WILL CARRY CHC POPS IN THE NORTH
AND SLIGHT CHC EVERYWHERE ELSE.

ANOTHER UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE REGION ON
MONDAY...WHICH WILL JUSTIFY KEEPING AT LEAST 30 POPS IN AREA WIDE.
AN UPPER TROUGH AND ASSOCIATED SFC FRONT WILL PUSH ACROSS CENTRAL
ALABAMA ON TUE AND INTO TUE NIGHT. HIGHEST POPS THRU THE PERIOD WILL
REMAIN ON TUE DUE TO THE FRONTAL PASSAGE. MODELS ARE CURRENTLY
BRINGING THE FRONT THRU THE CWA BEFORE STALLING NEAR THE COAST ON
WED. WILL KEEP MENTION OF SLIGHTLY HIGHER POPS IN THE FAR SOUTH TO
ACCOUNT FOR THE POSSIBILITY OF THE BOUNDARY STALLING FARTHER NORTH.
A DRIER AIRMASS WILL WORK IN FROM THE NORTH BEHIND THE FRONT. DEW
POINTS COULD DROP INTO THE LOWER 60S ACROSS THE NORTH ON THU...BUT
WILL THEN SLOWLY REBOUND INTO THE UPPER 60S BY THE WEEKEND. RAIN
CHANCES DECREASE FOR THE END OF THE WEEK...BUT THEN PICK BACK UP
OVER THE WEEKEND. HAVE LEFT 20 TO 30 POPS IN EACH PERIOD.

TEMPS WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THRU THE PERIOD.
AFTN HIGHS WILL GENERALLY BE IN THE LOW/MID 90S WITH OVERNIGHT LOWS
IN THE 70S.  THE EXCEPTION WILL BE DURING THE DAY TUE WHEN CLOUD
COVER AND THUNDERSTORM COVERAGE WILL BE THE GREATEST. WENT SEVERAL
DEGREES BELOW GUIDANCE FOR HIGHS...UPPER 80S/LOW 90S. WED NIGHT WILL
LIKELY BE THE COOLEST THANKS TO THE FALLING DEW POINTS. LOWS WED
NIGHT COULD FALL INTO THE MID 60S IN THE NORTH.

19

&&

.AVIATION...
00Z TAF DISCUSSION.

LOOKING AT RADAR THIS EVENING...BIG STORMS HAVE DEVELOPED ACROSS
NORTHWEST ALABAMA...WHICH WILL ALLOW AN OUTFLOW BOUNDARY TO TRAVERSE
ACROSS THE STATE OVERNIGHT TONIGHT. WITH THIS IN MIND...DECIDED TO
GO AHEAD AND ADD A TEMPO GROUP IN AT BHM...EET...AND TCL TO REFLECT
THE OUTFLOW BOUNDARY MOVING THROUGH LATER THIS EVENING. JUST FOR THE
POSSIBILITY OF SHOWERS AND STORMS DEVELOPING...ALSO ADDED -TSRA IN
FOR TCL WHERE THE STRONGEST OUTFLOW IS EXPECTED TO MOVE THROUGH.
ALSO ADDED A CB GROUP IN FOR BHM AND EET DURING THE TEMPO GROUP AS
WELL. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE OUTFLOW BOUNDARY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO BE PREVAILING DURING THE
OVERNIGHT PERIOD...AND MOST SHOWERS AND STORMS SHOULD DIMINISH.
EXPECT MORE OF THE SAME MONDAY AFTERNOON THAT WE OBSERVED
TODAY...WITH SCATTERED SHOWERS AND STORMS ACROSS THE STATE. WITH
SCATTERED CONVECTION EXPECTED...WENT WITH A CB GROUP INSTEAD OF VCTS
AT THIS TIME.

56/GOGGINS

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  92  74  88  69 /  30  30  30  50  20
ANNISTON    74  93  74  88  73 /  20  30  20  50  20
BIRMINGHAM  76  96  76  90  74 /  20  30  20  50  20
TUSCALOOSA  75  96  75  93  75 /  20  30  20  50  20
CALERA      74  95  75  90  73 /  20  30  20  50  20
AUBURN      73  91  74  91  73 /  20  40  20  50  30
MONTGOMERY  75  96  76  94  75 /  20  40  20  50  30
TROY        74  93  74  93  75 /  20  40  20  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/56
Hazardous weather outlook, Aug 7, 6:05 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CDT SUN AUG 7 2011

ALZ011>015-017>050-082315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
605 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

AN OUTFLOW BOUNDARY MOVING SOUTHEASTWARD INTO NORTHWEST ALABAMA
THIS EVENING WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS OF UP TO 60 MPH...FREQUENT DEADLY
CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL THROUGH 9PM.
THE UNSTABLE AIR MASS IN PLACE WILL ALLOW FOR THE STORMS TO LAST
THROUGH THE EVENING...BUT GRADUALLY WEAKEN WITH THE LOSS OF
DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 7:33 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT SUN AUG 7 2011

ALZ011>015-080115-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
733 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
MARION...NORTHERN LAMAR AND NORTHWESTERN FAYETTE COUNTIES UNTIL 815
PM CDT...

AT 733 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEEDMORE TO DETROIT...AND
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HALEYVILLE...
  SULLIGENT...
  LYNN...
  WINFIELD...
  ARLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3432 8817 3430 8711 3399 8711 3386 8743
      3388 8822
TIME...MOT...LOC 0033Z 296DEG 17KT 3427 8757 3406 8808

10/ARM
Local storm report, Aug 7, 7:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
08/07/2011                   MARION             AL   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN IN HAMILTON.

&&

AG
Special weather statement, Aug 7, 8:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SUN AUG 7 2011

ALZ012>015-023-080200-
FAYETTE AL-LAMAR AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
814 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON...WALKER...
NORTHWESTERN TUSCALOOSA...SOUTHEASTERN LAMAR AND FAYETTE COUNTIES
UNTIL 900 PM CDT...

AT 809 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SMITH DAM
TO ARLEY IN SOUTHEASTERN WINSTON COUNTY...AND MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FAYETTE...
  JASPER...
  MILLPORT...
  CORDOVA...
  SUMITON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3381 8814 3392 8778 3391 8764 3396 8764
      3411 8711 3399 8710 3397 8713 3390 8708
      3390 8701 3386 8697 3380 8696 3377 8703
      3369 8704 3362 8712 3362 8717 3351 8728
      3334 8784 3353 8785 3353 8818
TIME...MOT...LOC 0113Z 348DEG 29KT 3400 8709 3374 8801

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:05 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion25 min
Aug 7, 7:33 PM CDTSpecial Weather StatementBMXMarion, Winston42 min
Aug 7, 8:14 PM CDTSpecial Weather StatementBMXFayette, Lamar, Walker46 min
Aug 7, 9:13 PM CDTSpecial Weather StatementBMXJefferson, Shelby47 min
Aug 7, 9:17 PM CDTSpecial Weather StatementBMXPickens, Tuscaloosa43 min
Aug 8, 4:33 AM CDTSpecial Weather StatementBMXLamar42 min
Aug 8, 5:20 AM CDTSpecial Weather StatementBMXFayette, Lamar, Marion40 min
Aug 8, 6:15 AM CDTAreal Flood AdvisoryBMXLamar2 hr
Aug 8, 6:18 AM CDTSpecial Weather StatementBMXFayette, Lamar, Walker42 min
Aug 8, 2:05 PM CDTSpecial Weather StatementBMXWinston40 min
Aug 8, 3:28 PM CDTSpecial Weather StatementBMXLamar, Marion62 min
Aug 8, 4:39 PM CDTSpecial Weather StatementBMXWalker, Winston51 min
Aug 8, 4:55 PM CDTSevere Thunderstorm WarningBMXWalker30 min
Aug 8, 5:18 PM CDTSpecial Weather StatementBMXJefferson42 min
Aug 8, 5:30 PM CDTSpecial Weather StatementBMXClay45 min
Aug 8, 6:04 PM CDTAreal Flood AdvisoryBMXLowndes, Montgomery116 min
Aug 8, 6:28 PM CDTSpecial Weather StatementBMXCoosa, Shelby, Talladega47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.